Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 25, 2018, 7:14 PM CDT for Jim Hogg County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2018, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 25, 2018, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
219
WUUS54 KBRO 260014
SVRBRO
TXC247-260045-
/O.NEW.KBRO.SV.W.0010.180426T0014Z-180426T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
714 PM CDT WED APR 25 2018
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Jim Hogg County in Deep South Texas...
* Until 745 PM CDT.
* At 713 PM CDT, a severe thunderstorm was located over Jim Hogg
County Airport, or over Hebbronville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville
Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2724 9849
2722 9849 2708 9878 2727 9882 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 0013Z 335DEG 26KT 2733 9871
HAIL...1.00IN
WIND...60MPH
$$
GB2 follow-up statements
877
WWUS54 KBRO 260023
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
723 PM CDT WED APR 25 2018
TXC247-260045-
/O.CON.KBRO.SV.W.0010.000000T0000Z-180426T0045Z/
Jim Hogg TX-
723 PM CDT WED APR 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN JIM HOGG COUNTY...
At 723 PM CDT, a severe thunderstorm was located near South Fork
Estates, or near Hebbronville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2724 9849
2722 9849 2708 9878 2727 9882 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 0023Z 335DEG 26KT 2726 9867
HAIL...1.00IN
WIND...60MPH
$$
GB394
WWUS54 KBRO 260041
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
741 PM CDT WED APR 25 2018
TXC247-260051-
/O.EXP.KBRO.SV.W.0010.000000T0000Z-180426T0045Z/
Jim Hogg TX-
741 PM CDT WED APR 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JIM HOGG COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2724 9849
2722 9849 2708 9878 2727 9882 2727 9880
2735 9880 2736 9863 2734 9862 2734 9859
2736 9859 2736 9855
TIME...MOT...LOC 0041Z 335DEG 26KT 2715 9861
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:45 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 25, 6:45 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 645 PM CDT Wed Apr 25 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR ceilings continue into late this evening as a cold front moves toward the Rio Grande Valley. Scattered thunderstorms are developing along the front into northwestern portions of Deep South Texas. While conditions aren't as favorable in the valley, there is an increasing chance of a few thunderstorms approaching MFE and HRL late this evening into very early tonight, with showers reaching BRO. MVFR ceilings are expected along the front after midnight through Thursday morning before conditions slowly improve. Isolated showers may continue across the lower valley Thursday morning. && .PREV DISCUSSION... /issued 330 PM CDT Wed Apr 25 2018/ SHORT TERM (Tonight through Thursday Night): The main forecast challenge is the advancing cold front and strong weather potential for tonight. SPC places the upper valley under a marginal risk for severe weather tonight, which translates to a 5% chance within 25 miles of any given point in the Zapata, Jim Hogg, and Starr county area. Moisture, instability, and lift will be present along the front, with gusty winds and small hail possible in the stronger storms that may move into the upper valley from the west this evening and tonight. An isolated severe storm is not out of the question for the upper valley, and the threat would then be strong, gusty winds and large hail. The front is on track to push through the Laredo area and into Zapata county around 9 or 10 pm, and will push through the lower valley in the pre-dawn hours of Thursday, Rain and stronger thunderstorm chances are expected to ease as the front progresses southeast. The best chance for unsettled weather and a brief heavy downpour for the lower valley will be right along the front with gusty winds of 30 to 40 mph possible. Look for clearing skies Thursday with mild, mainly seasonal high temperatures in the upper 70s to lower 80s with light northeast winds. Thursday night temperatures will be in the lower to mid 60s with light east winds under partly cloudy skies. LONG TERM (Friday through Wednesday): The 500 mb pattern over the lower 48 states will be dominated by deep troffing/closed lows on the East and West Coasts this weekend. This will in turn maintain pretty decent ridging over the South Central Plains states through Sun. However, the East Coast trough will eventually drift eastwards early next week while the closed 500 mb low over the Pacific NW will open up and elongate out from SW to NE through midweek next week. This will shift the 500 mb ridging towards the East Coast with the South Central Plains states remaining on the western fringes of ridging. As this broad mid level trough axis digs to the southeast, a cold front will push into the central and southern Plains states late in the longer range forecast period possibly setting up for a fropa late next week. Until then expect near to below normal temps to prevail for this weekend, with above normal temps developing next week as the low level WAA strengthens. Some marginal moisture values remain pooled under the 500 mb ridge axis over NE Mexico edging into southern TX. This will likely interact with the diurnal heating to potentially fire up some isold conv for much of the longer range period. No widespread significant rains are expected at this time. Run to run GFS/ECMWF consistency is pretty decent for both the temp and pop trends. The ECMWF has a a warmer and drier bias versus the GFS. Will maintain a general model blend for the longer range outlook. MARINE Tonight through Thursday night: Light to moderate southeast winds will turn to northeast tonight after the passage of a cold front. Light to moderate northeast to east winds will then prevail through Thursday night. Showers and isolated thunderstorms may develop over the marine areas tonight as the cold front moves through, possibly superimposing strong, gusty winds and locally rough seas on the forecast. Small craft advisory conditions will not develop on the broader scale, however. Friday through Monday Night: Weak to moderate surface ridging will remain centered over the Gulf of Mexico which will likely maintain light to moderate SE low level flow across the lower TX marine locations throughout the weekend. However, the PGF appears to strengthen Mon and Tues which could push the Bay and Gulf conditions up close to SCA levels late in the forecast period. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 56
Hazardous weather outlook, Apr 25, 4:00 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 400 PM CDT Wed Apr 25 2018 TXZ248>257-262100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 400 PM CDT Wed Apr 25 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are anticipated this evening and early tonight over Zapata, Jim Hogg, Brooks, Starr, and Hidalgo Counties. Some of the thunderstorms may be strong to severe, producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Any observations of large hail and damage from strong winds this evening and early tonight should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-262100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 400 PM CDT Wed Apr 25 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisories may be needed along the Lower Texas Coast on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 25, 7:01 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Brownsville TX
701 PM CDT WED APR 25 2018
TXZ248-249-260045-
Jim Hogg TX-Zapata TX-
701 PM CDT WED APR 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG...NORTHWESTERN STARR AND
ZAPATA COUNTIES UNTIL 745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from Zapata to Guerra. These storms are
moving east at around 20 mph and expanding eastward cover a large
portion of Zapata county and west Central Jim Hogg county. Another
area of thunderstorms may approach Hebbronville from the north. All
storms may intensify over the next 30 to 45 minutes.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Storms may intensify.
Locations impacted include...
Zapata, Agua Nueva, Bustamante, Medina, Zapata High School, Guerra,
Zapata County Fire Department, Randado, Escobas and Zapata Middle
School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2718 9943 2717 9851 2680 9844 2677 9924
2685 9927 2688 9933 2692 9932 2694 9939
2696 9939 2698 9938 2700 9941 2716 9944
TIME...MOT...LOC 2357Z 270DEG 37KT 2688 9886
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:01 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 44 min |
| Apr 25, 7:40 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Starr | 50 min |
| Apr 25, 8:16 PM CDT | Special Weather Statement | BRO | Starr | 44 min |
| Apr 25, 9:04 PM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| Apr 25, 10:04 PM CDT | Special Weather Statement | BRO | Cameron | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.